How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Anthony Bray, MD Your Own Question
Anthony Bray, MD
Anthony Bray, MD, Doctor
Category: Medical
Satisfied Customers: 10214
Experience:  14 years experience in the field of Family Practice
Type Your Medical Question Here...
Anthony Bray, MD is online now
A new question is answered every 9 seconds

see i am currently taking zyprexa which really helping me allot

This answer was rated:

see i am currently taking zyprexa which really helping me allot with my symtoms, but unfortunetly, its making me sleep alote i mean 15 to 24 hours sametimes, and if i do wake up after i slept 8 to 9 hours, i feel weak or tired lack of energy, and also i experience increase in apitite their for i gain alot of weight, i now few that decrease appetite but most can not be takin with zyprexa, so my main problem is i want another medication which can help withe side effects, that i can take in conjanction with zyprexa, that can help sleep less and feel energetic and not tired and weak, if u can recommend me few medication that people usually take with zyprexa

What dose do you take of the Zyprexa? What reason do you take this? ( it is used for a range of psychiatric problems that may include bipolar disorder, schizophrenia and other reasons...) it would be helpful to know what indication for the medicine that you had and what symptoms.

Provigil and nuvigil would be POSSIBLE options to treat the excess sleepiness.

It is generally preferred when possible to find a better medicine for you with less side effects BUT it sometimes does come down to actually treating side effects.... This becomes less practical with multiple side effects. The above may be a useful start to consider... Discuss this further with your doctor of course!! Your doctor must be the one to adjust your prescriptions!

I hope this information is helpful! Let me know if you have further questions or information and I will be helpful to get back with you! If my answer has been helpful and to your satisfaction then please remember to leave positive feedback! Thank you and best regards,

Anthony Bray MD
Anthony Bray, MD and 3 other Medical Specialists are ready to help you
Customer: replied 3 years ago.
Iam taking zyprexa for schizophrenia i don't want change it because it very effective in treating my symptoms, but at the sametime, i cannot live a normal life, because i sleep 15 16 hours, and when i sleep normal hours 8 or 9 hours, i feel sleepy tired, okay what about it also makes me, want eat alot, it increases my apetite and i gain weight, what medication could i take thats safe with zyprexa that counteratack the increase apetite

I understand where you are coming from . I think that the Provigil may be an option to help with the sleepiness side effect. There are meds that may help you with the increased appetite of the Zyprexa. Many of these would not be advisable in the setting of schizophrenia ( certain potent stimulants can reduce appetite but would not be advised with schizophrenia)

You might benefit from an appetite suppressant such as Sensa ( sprinkled on food with intent to reduce appetite by end of meal ) Garcinia Cambogia is an herbal supplement that may help you with the weight gain issue. Likely the weight issue will be handled with a combination of dietary strategy , perhaps supplement -prescription - or herbal--- plus exercise program.

I hope this is helpful for you. As always discuss your concerns with your own doctor as well for assistance. I hope that this helps! Let me know if you have further questions. I will be happy to get back with you! Best regards,

Anthony Bray MD
Anthony Bray, MD and 3 other Medical Specialists are ready to help you

Related Medical Questions